MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 56F; PROSTHETIC, HIP

ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 56F; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on that during a procedure, an unknown event causing left femoral fracture in a patient with history of previous left femoral neck fracture and moderate anemia with no report of previous tha.During the surgery encountered ebl 1500 ml due to patients left inter-rotor fracture combined with the old fracture of neck of femur, and the local soft tissue edema and adhesion, that caused a lot of bleeding during the operation.Patient was transfused with 9 units of rbc and 950 ml of ffp during the extended surgical repair of fracture.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) d10: (b)(6), g7 neutral e1 liner 36mm f, lot #6804756; (b)(6), g7 pps ltd acet shell 48c, lot # 7359351; (b)(6), g7 hi-wall e1 liner 32mm c, lot # 7273194; (b)(6), g7 pps ltd acet shell 46b, lot # 7325368; (b)(6), g7 hi-wall e1 liner 32mm b, lot # 7244680; (b)(6), trilogy bone scr 6.5x20, lot# 65776795; (b)(6), trilogy bone scr 6.5x30, lot # 65135477; (b)(6), bioloxâ® delta, ceramic femoral head, 36/-3.5, taper 12/14, lot # 3087631; (b)(6), wagner sl revisionâ® hip stem, uncemented 20/190, taper 12/14, lot #3119806.G2: foreign: china.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 01889, 0001825034 - 2023 - 01890, 0001825034 - 2023 - 01891, 0001825034 - 2023 - 01894.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text: device in process to return.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 b5 d4: expiration, udi g3 g6 h2 h4 h6 h10.
 
Event or Problem Description
It was reported that during a procedure, an unknown event caused a left femoral fracture in a patient with history of previous left femoral neck fracture and moderate anemia with no report of previous tha.Initially, the surgeon was unable to seat the 46 acetabular cup and liner and then they replaced the cup and liner with a size 48 acetabular cup and liner which resulted in cracking the acetabulum when they hit the liner.Subsequently, the patient encountered estimated blood loss of 1500 ml due to the patients left inter-rotor fracture combined with the old fracture of neck of femur, and the local soft tissue edema and adhesion.There is no additional information available at the time of this report.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Visual inspection of the shell 7045029 had indentations in the cutout guide inside of the inner radius.Complaint confirmed based on medical records and evaluation of returned products.Review of complaint history identified additional similar complaints for the reported item(s) and no additional complaints for the reported part and lot combination(s).Complaints are monitored through monthly complaint review in order to identify potential adverse trends.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left femoral intertrochanteric fracture, old fracture of the left femoral neck, cause of left lower extremity edema: microcirculation obstruction in the left lower extremity, moderate anemia.Acetabulum fracture was lax, posterior lower edge was defective, and unstable, repaired with a 7 hole plate and screws.There was a lot of bleeding during the operation, intraoperative bleeding of about 1500 ml and reinfused during the operation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 PPS LTD ACET SHELL 56F
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17558663
Report Number0001825034-2023-01888
Device Sequence Number4801516
Product Code PBI
UDI-Device Identifier00880304524248
UDI-Public(01)00880304524248(17)310621(10)7045029
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000665
Device Lot Number7045029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2023
Supplement Date Received by Manufacturer08/17/2023
09/20/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/12/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age81 YR
Patient SexFemale
Patient Weight55 KG